Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 361, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 22, 2004, 12:40 PM CDT for Pawnee County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2004, 12:40 PM CDT (17:40 UTC)
- Expired
- Oct 22, 2004, 1:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 221740 SVRTUL OKC117-221845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1240 PM CDT FRI OCT 22 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 145 PM CDT * AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES WEST OF SKEDEE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLACKBURN AND RALSTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3638 9685 3627 9672 3640 9651 3653 9674 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 10:35 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 22, 10:35 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1035 AM CDT FRI OCT 22 2004 CURRENTLY WATCHING STORM DEVELOPMENT IN TX THIS MORNING...WHICH MAY MAKE ITS WAY INTO SOUTHEAST OK BY LATER AFTERNOON. MAIN SHOW FOR THE REST OF THE AREA COULD BE THIS EVENING OR TONIGHT AS UPPER SUPPORT AND DRYLINE DRAW CLOSER. HAVE OPTED TO LOWER POPS...BUT KEPT HIGHEST POPS ACROSS SE OK BASED ON AFOREMENTIONED RADAR TRENDS. A FEW BREAKS NOTED HERE AND THERE PER VIS SATELLITE...BUT OVER CLOUD COVER IS ABUNDANT SO WENT AHEAD TRIMMED AFTERNOON TEMPS JUST A LITTLE. LATER PERIODS ARE REASONABLE FOR NOW AND WILL LEAVE AS IS. FORECAST ID = 23 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Oct 22, 12:40 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT FRI OCT 22 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT FRI OCT 22 2004
...SEVERE THUNDERSTORMS POSSIBLE ACROSS EASTERN OKLAHOMA AND WESTERN
ARKANSAS THIS AFTERNOON THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
TORNADO.
RISK...LIMITED.
AREA....ALL OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET....AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTERNOON.
HEAVY RAIN.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...MODERATE SOUTHERLY WINDS CONTINUE TO USHER VERY MOIST
AND UNSTABLE AIR INTO THE AREA THIS AFTERNOON AHEAD OF A STRONG LOW
PRESSURE SYSTEM. THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL
OKLAHOMA AND WILL CONTINUE TO SPREAD EAST NORTHEAST...AFFECTING
PORTIONS OF EASTERN OKLAHOMA THIS AFTERNOON. INSTABILITY AND MID
LEVEL SHEAR WILL BE SUFFICIENT FOR A FEW STORMS TO BECOME SEVERE
AFTERNOON...WITH LARGE HAIL THE PRIMARY THREAT.
THE UPPER LOW WILL MOVE CLOSER TO THE AREA AND ADDITIONAL STORMS ARE
EXPECTED TO DEVELOP...AFFECTING THE REST OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS ALONG THE DRY LINE...MAINLY THIS EVENING AND
TONIGHT. ANY SUCH STORMS SHOULD DEVELOP INTO A LINE AND CONTAIN MORE
OF A DAMAGING WIND THREAT. STORMS WILL END FROM WEST TO EAST LATE
TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION MAY BE NEEDED ACROSS EASTERN OKLAHOMA THIS
AFTERNOON...AND NORTHWEST ARKANSAS THIS EVENING OR TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS WILL CONTINUE INTO EARLY SATURDAY ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS EARLY SATURDAY. AN ACTIVE WEATHER
PATTER WILL RETURN BY LATE IN THE WEEKEND AND CONTINUE THROUGH MUCH
OF NEXT WEEK. CHANCES OF THUNDERSTORMS WILL BE MAINLY ACROSS FAR
SOUTHEAST OKLAHOMA LATE SUNDAY AND MONDAY...THEN RETURN TO THE
REMAINDER OF THE AREA TUESDAY THROUGH THURSDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER
FORECASTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATIONIn the hours before
Special weather statement, Oct 22, 12:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT FRI OCT 22 2004
OKZ059-221800-
PAWNEE OK-
1229 PM CDT FRI OCT 22 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 1229 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...
BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.